MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA083901A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the device was not available for return, and no evaluation of the device could be performed, cause was unable to be established.
 
Event or Problem Description
It was reported to gore on may 22, 2020 a procedure was being performed using a gore® viabahn® vbx balloon expandable endoprosthesis.The physician reported the patient had tortuous anatomy which he believes caused the stent to fall off the balloon.He then tried another vbx of the same size and that stent came off the balloon as well.Patient disposition is unknown at this time.It is unknown if the devices are available for return.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: the referenced complaint did not have a returned device.The following evaluation is based on information obtained from the event description and communication summary.Stent dislodgement of the vbx device may be affected by device profile and manufacturing crush force.Device profile is 100% verified during the vbx manufacturing process.The device history file was reviewed and no anomalies were identified.Crush force is controlled through machine maintenance and calibration.Machine history files were reviewed and no non-routine maintenance was identified that would contribute to dislodgement.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.
 
Additional Manufacturer Narrative
Additional manufacturing narrative: c1.Name (#1) - cbas® heparin surface; manufacturer/compounder: w.L.Gore & associates, inc.Lot #20979654.Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: reference medwatch #2017233-2020-00456 for the 2nd device.
 
Event or Problem Description
It was reported to gore on (b)(6) 2020 a procedure was being performed using a gore® viabahn® vbx balloon expandable endoprosthesis.The physician reported the patient had tortuous anatomy which he believes caused the stent to fall off the balloon.He then tried another vbx of the same size and that stent came off the balloon as well.Patient disposition is unknown at this time.This medwatch report is for the 1st reported device.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10159890
Report Number2017233-2020-00439
Device Sequence Number2865326
Product Code PRL
UDI-Device Identifier00733132637300
UDI-Public00733132637300
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Model NumberBXA083901A
Device Catalogue NumberBXA083901A
Device Lot Number20979654
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date07/08/2020
07/27/2020
07/27/2020
07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;